Alert archive / Utah / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this severe thunderstorm warning at Jun 6, 2020, 9:54 AM MDT for San Juan County, Utah. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2020, 9:54 AM MDT (15:54 UTC)
- Expired
- Jun 6, 2020, 10:30 AM MDT
- In force
- 36 min
- Issued by
- NWS Grand Junction, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
County San Juan County, UT
The radar
The Grand Junction radar (KGJX), 186 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 9:55 AM MDT | HAIL 1.25 | 17 Wnw Blanding, UT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:48 AM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 3.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
475
WUUS55 KGJT 061554
SVRGJT
UTC037-061630-
/O.NEW.KGJT.SV.W.0013.200606T1554Z-200606T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Junction CO
954 AM MDT Sat Jun 6 2020
The National Weather Service in Grand Junction has issued a
* Severe Thunderstorm Warning for...
Central San Juan County in southeastern Utah...
* Until 1030 AM MDT.
* At 954 AM MDT, a severe thunderstorm was located 18 miles northeast
of Fry Canyon, or 21 miles northwest of Blanding, moving north at
55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* This severe thunderstorm will remain over mainly rural areas of
central San Juan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3766 11001 3810 10999 3811 10997 3813 10995
3814 10993 3816 10993 3819 10988 3819 10990
3821 10989 3815 10950 3762 10975
TIME...MOT...LOC 1554Z 193DEG 48KT 3775 10984
HAIL...1.00IN
WIND...70MPH
$$
Stearns1 follow-up statement
877
WWUS55 KGJT 061614
SVSGJT
Severe Weather Statement
National Weather Service Grand Junction CO
1014 AM MDT Sat Jun 6 2020
UTC037-061630-
/O.CON.KGJT.SV.W.0013.000000T0000Z-200606T1630Z/
San Juan UT-
1014 AM MDT Sat Jun 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM MDT
FOR NORTH CENTRAL SAN JUAN COUNTY...
At 1014 AM MDT, a severe thunderstorm was located 25 miles northwest
of Monticello, moving north at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
This severe thunderstorm will remain over mainly rural areas of north
central San Juan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3800 10999 3810 10999 3811 10997 3813 10995
3814 10993 3816 10993 3819 10988 3819 10990
3821 10989 3815 10950 3766 10973 3789 10981
TIME...MOT...LOC 1614Z 193DEG 48KT 3802 10976
HAIL...1.00IN
WIND...70MPH
$$
StearnsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:44 AM MDT, 4 hours 10 minutes earlier.
Area forecast discussion, Jun 6, 5:44 AM MDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
544 AM MDT Sat Jun 6 2020
.SHORT TERM...(Today through Sunday)
Issued at 352 AM MDT Sat Jun 6 2020
The closed midlevel low pressure over southern California is finally
starting to lift northeastward and will track directly over the area
today. As the low approaches it will open up into a wave, but remain
negatively tilted. Ahead of the low strong southerly flow has
brought sub-tropical moisture into the region as PWATs reach 0.75 to
1.00 inches. Increased forcing and moisture is supporting scattered
showers this morning. As of now the rainfall rates are not overly
concerning, but there was a good amount of low-level dry air to
saturate. With the pump primed the potential for heavier rainfall
increases later this morning especially as the instability ramps
up ahead of the wave.
By late morning CAPE values of 1500 J/kg develop in southeast Utah
and spread northeastward in association with the steep lapse
rates. One uncertainty is that scattered showers and expansive
cloud cover will make it difficult to heat the surface and hinder
destabilization. Despite this caveat the models are remaining
pretty consistent showing these values, which is likely due to the
strong dynamics with this system. Morning showers will continue
with clearing starting in southeast Utah and moving to the
northeast, so perhaps 1 to 2 hours of surface heating is possible
before the deeper convection develops. A mid level jet looks to
strengthen over the area as the wave passes overhead. Consensus
among the CAMs is that this jet could reach 50 to 70 kt. These
wind speeds, steepening lapse rates and strong ascent could
certainly force turbulent mixing down to the surface and aid in
the convective development. Storm initiation is depicted by the
CAMs right along the leading edge of the synoptic dry slot.
Soundings show that deep layer shear is basically off the charts
with straight line hodographs, which supports the chance for
sustained and or rotating updrafts. There is slight veering in the
boundary layer causing SRH values to reach 100-200 m2/s2, which
means there is a non-zero tornado threat. Storm mode is
interesting due to the nature of the forcing. The CAMs have been
trending from semi-discrete cells to a more linear mode. This
makes sense given the modest ascent and complete removal of any
capping. Damaging wind gusts are the main threat with some
potential for large hail. This line or cluster of storms will
quickly move northeastward in the early afternoon and cover the
northwest half of the forecast area. Clearing in the dry slot will
allow mixing into the strong winds aloft, so the threat for +60
mph wind gusts exists without storms especially above the
treeline. A Wind Advisory has been issued for most of the valleys
where strong gusts are possible. Along with the wind threat PWATs
still support the chances for heavy rainfall with rates exceeding
1 inch per hour in spots, so flash flooding still looks possible.
Areas more likely to see flash flooding impacts are slot canyons
and dry arroyos in eastern Utah as well as the recent burn scars
in southwest Colorado and areas of steep terrain prone to
mudslides. Luckily the storms will be moving quickly so the
potential for training appears low.
The other concern and uncertainty today is the dry air mixing down
to the surface in portions of southeast Utah and southwest Colorado
where surface heating is maximized. In these areas Red Flag
conditions are possible, but the recent and predicted rainfall
makes it difficult to determine status of the fuels. Therefore no
fire weather products have been issued, but everyone needs to take
extra precautions and be weather aware today. It is probably a
good idea to postpone any recreational or travel plans in the
backcountry or outdoors until Sunday.
.LONG TERM...(Sunday night through Friday)
Issued at 352 AM MDT Sat Jun 6 2020
The longwave mid-level trough to the west shifts slowly eastward
on Sunday. Moisture moving northeastward on the eastern flank of
the trough is expected to generate scattered to numerous showers
and thunderstorms across northeast Utah and northwest Colorado
throughout the day. Moist convection is possible Sunday night as
the trough continues to close on the forecast area, but should be
reduced in both coverage and intensity in response to diurnal
cooling. The longwave trough sweeps over the region Monday into
Monday night and will continue to generate scattered showers and
thunderstorms, mainly across the north. Some showers may linger
into Tuesday, but conditions will largely be dry across the
region.
Dry weather is expected to persist through Thursday as flow shifts
from northwest to west, then southwest as a transitory ridge
builds to the west, then passes over the forecast area. The ECMWF
and Canadian models suggested moisture moving northward from the
Mexican Plateau will reach the Continental Divide Friday, possibly
fueling isolated thunderstorms during the afternoon. In contrast,
the GFS keeps this moisture east of the Divide. Given model
differences deferred to the national blended solution which
featured slight chances on Friday.
As mentioned previously, a longwave trough passes east of the area
Monday night. However, the cold front associated with this system
moves through the area on Monday. As a result, temperatures will
be much cooler both Monday and Tuesday with highs close to 15
degrees or more below normal. However, it doesn't take long to
moderate an airmass this time of year so by Wednesday temperatures
return to near normal levels. For the latter part of the week,
warm air advection in southwest flow will drive temperatures back
above normal with highs expected climb 5 to 10 degrees above
normal.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 540 AM MDT Sat Jun 6 2020
Widespread showers and embedded thunderstorms will continue across
the region today as a Pacific storm lifts overhead. Brief
moderate to heavy rain and gusty outflow winds of 35 to 55 knots
will be the primary threat with strong storms expected to quickly
move through the area around mid day. Heavier rainfall will
result in MVFR visibility at times with brief MVFR/ILS CIGS
possible. Clearing will take place this afternoon and evening once
the storms have moved through.
&&
.FIRE WEATHER...
Issued at 352 AM MDT Sat Jun 6 2020
Red Flag conditions are possible across southeast Utah and
southwest Colorado this afternoon. No products were issued because
it is difficult to determine the status of the fuels given the
recent and projected rainfall. Significantly cooler temperatures
are expected this weekend into early next week. However, afternoon
RH's will quickly bottom out again Sunday and this dry air will
spread across the southern half of the forecast area as we move
through the new week. With the strong winds and lower humidity
focused on the Four Corners region, the lower elevations of
southeast Utah and southwest Colorado will likely see critical
conditions Sunday. As such, a Fire Weather Watch has been issued
for these areas. There is some uncertainty here due to the
expected moisture in the next 24 hours. However, given the lower
forecast precipitation totals and duration in this area, fine
fuels are expected to quickly dry out.
&&
.HYDROLOGY...
Issued at 352 AM MDT Sat Jun 6 2020
The storm system moving over the area today will bring widespread
showers and thunderstorms, with increasing potential for heavy
rain. This will increase flash flooding chances especially in slot
canyon country and over recent burn scars. No changes have been
made to the existing Flash Flood Watch. By late this morning into
the afternoon, convection looks to become more robust but will be
fairly fast moving as drier air pushes in behind this trough by
late afternoon.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Fire Weather Watch from Sunday afternoon through Sunday evening
for COZ207-290.
Flash Flood Watch until 4 PM MDT this afternoon for COZ018>023.
Wind Advisory from 9 AM this morning to 9 PM MDT this evening
for COZ001-002-006>008-011-014-020>023.
UT...Fire Weather Watch from Sunday afternoon through Sunday evening
for UTZ490-491.
Flash Flood Watch until 4 PM MDT this afternoon for UTZ022>025-
027>029.
Wind Advisory from 9 AM this morning to 9 PM MDT this evening
for UTZ022-027>029.
&&
SHORT TERM...KJS
LONG TERM...TGJT
AVIATION...TGJT
FIRE WEATHER...TGJT
HYDROLOGY...TGJTHazardous weather outlook, Jun 6, 4:25 AM MDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 425 AM MDT Sat Jun 6 2020 COZ001>014-017>023-UTZ022>025-027>029-071030- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 425 AM MDT Sat Jun 6 2020 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight A system will be moving over the forecast area today bringing rain, heavy at times, along with some thunderstorms. The heavy rain will increase chances for flash flooding, especially over canyon country and recent burn scars, so a Flash Flood Watch is in effect for eastern Utah and southwest Colorado through 4 pm. Gusty winds and hail will be possible through the day under the stronger thunderstorms. Wind gusts could exceed 60 mph even without a storm especially above the treeline. .DAYS TWO THROUGH SEVEN...Sunday through Friday Critical fire weather conditions are possible across Southeast Utah and southwest Colorado Sunday into Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed later this morning and into the afternoon as the chance for severe thunderstorms increases across the area. The main threat with these storms will be damaging wind gusts.
In the hours before
Local storm report, Jun 6, 8:58 AM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
858 AM MDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 AM TSTM WND GST CORTEZ-MONTEZUMA AIRPOR 37.31N 108.63W
06/06/2020 M45 MPH MONTEZUMA CO ASOS
&&
NLSpecial weather statement, Jun 6, 8:59 AM MDT, 55 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
859 AM MDT Sat Jun 6 2020
UTZ022-028-029-061530-
La Sal and Abajo Mountains UT-Southeast Utah UT-
Canyonlands/Natural Bridges UT-
859 AM MDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SAN JUAN COUNTY
UNTIL 930 AM MDT...
At 859 AM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Mexican Hat, moving north at 60 mph.
Wind gusts up to 55 mph will be possible with this storm.
Locations impacted include...
Mexican Hat, Fry Canyon and Halchita.
This includes the following highways...
U.S. Highway 163 in Utah between mile markers 12 and 29.
Utah 95 between mile markers 55 and 104.
Utah 275 between mile markers 0 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3712 11025 3727 11027 3730 11022 3732 11015
3724 11007 3725 11004 3722 11003 3723 11001
3720 11001 3721 10998 3720 10998 3722 10994
3724 10995 3726 11004 3730 11009 3733 11010
3732 11027 3786 11034 3778 10960 3707 10987
TIME...MOT...LOC 1459Z 187DEG 54KT 3728 10996
StearnsLocal storm report, Jun 6, 9:43 AM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
943 AM MDT SAT JUN 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM HAIL VALLEY OF THE GODS 37.27N 109.92W
06/06/2020 M1.00 INCH SAN JUAN UT CO-OP OBSERVER
HEAVY RAIN ALSO FALLING.
&&
JDCSpecial weather statement, Jun 6, 9:45 AM MDT, 9 minutes before
Special Weather Statement
National Weather Service Grand Junction CO
945 AM MDT Sat Jun 6 2020
UTZ027>029-061615-
La Sal and Abajo Mountains UT-Arches/Grand Flat UT-
Canyonlands/Natural Bridges UT-
945 AM MDT Sat Jun 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN JUAN AND SOUTH
CENTRAL GRAND COUNTIES UNTIL 1015 AM MDT...
At 945 AM MDT, a strong thunderstorm was reported 20 miles south of
Canyonlands National Park, or 29 miles northwest of Monticello,
moving north at 75 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Moab, Canyonlands National Park and Dead Horse Point State Park.
This includes the following highways...
U.S. Highway 191 in Utah between mile markers 120 and 133.
Utah 128 between mile markers 0 and 3.
Utah 279 between mile markers 0 and 15.
Utah 313 between mile markers 0 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3816 10993 3819 10988 3819 10990 3821 10989
3822 10992 3823 10991 3823 10989 3824 10992
3825 10990 3827 10990 3827 10992 3865 10986
3861 10946 3794 10963 3799 10996
TIME...MOT...LOC 1545Z 189DEG 65KT 3812 10977
StearnsThe office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:39 PM MDT | Special Weather Statement | GJT | San Juan | 51 min |
| Jun 5, 7:10 PM MDT | Special Weather Statement | GJT | Grand | 50 min |
| Jun 5, 7:27 PM MDT | Severe Thunderstorm Warning | GJT | Grand | 33 min |
| Jun 5, 7:41 PM MDT | Severe Thunderstorm Warning | GJT | Grand | 34 min |
| Jun 5, 8:02 PM MDT | Special Weather Statement | GJT | Uintah | 43 min |
| Jun 5, 9:32 PM MDT | Special Weather Statement | GJT | Daggett | 43 min |
| Jun 6, 2:16 AM MDT | Wind Advisory | GJT | Grand, San Juan | 18 hr |
| Jun 6, 8:59 AM MDT | Special Weather Statement | GJT | San Juan | 31 min |
| Jun 6, 9:29 AM MDT | Severe Thunderstorm Warning | GJT | San Juan | 31 min |
| Jun 6, 9:38 AM MDT | Flash Flood Warning | GJT | San Juan | 3 hr |
| Jun 6, 9:39 AM MDT | Severe Thunderstorm Warning | GJT | San Juan | 36 min |
| Jun 6, 10:09 AM MDT | Severe Thunderstorm Warning | GJT | San Juan | 36 min |
| Jun 6, 10:17 AM MDT | Special Weather Statement | GJT | Grand | 28 min |
| Jun 6, 10:24 AM MDT | Severe Thunderstorm Warning | GJT | San Juan | 36 min |
| Jun 6, 10:24 AM MDT | Severe Thunderstorm Warning | GJT | Grand | 36 min |
| Jun 6, 10:33 AM MDT | Severe Thunderstorm Warning | GJT | Grand, San Juan | 42 min |
| Jun 6, 10:53 AM MDT | Severe Thunderstorm Warning | GJT | Grand, San Juan | 22 min |
| Jun 6, 11:18 AM MDT | Severe Thunderstorm Warning | GJT | Grand, San Juan | 27 min |
| Jun 6, 11:19 AM MDT | Severe Thunderstorm Warning | GJT | Grand, Uintah | 41 min |
| Jun 6, 11:24 AM MDT | Areal Flood Advisory | GJT | San Juan | 3 hr |
| Jun 6, 11:29 AM MDT | Areal Flood Advisory | GJT | Grand | 2 hr |
| Jun 6, 11:35 AM MDT | Severe Thunderstorm Warning | GJT | Grand | 25 min |
| Jun 6, 11:52 AM MDT | Areal Flood Advisory | GJT | Grand | 3 hr |
| Jun 6, 11:55 AM MDT | Severe Thunderstorm Warning | GJT | Uintah | 50 min |
| Jun 6, 12:34 PM MDT | Severe Thunderstorm Warning | GJT | Daggett, Uintah | 41 min |
| Jun 6, 1:00 PM MDT | Severe Thunderstorm Warning | GJT | Grand | 30 min |
| Jun 6, 1:03 PM MDT | Areal Flood Advisory | GJT | Grand | 103 min |
| Jun 6, 1:24 PM MDT | Severe Thunderstorm Warning | GJT | Grand | 51 min |
| Jun 6, 2:04 PM MDT | Special Weather Statement | GJT | Grand | 41 min |
| Jun 6, 2:32 PM MDT | Areal Flood Advisory | GJT | Uintah | 118 min |
| Jun 6, 2:36 PM MDT | Red Flag Warning | GJT | Grand, San Juan | 31 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.